MAUDE Adverse Event Report: SYNTHES GMBH CHUCK WITH KEY/REAM SPEED FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH CHUCK WITH KEY/REAM SPEED FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.207
Medical Device Problem Codes Corroded (1131); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by switzerland that during service and evaluation, it was determined that the chuck with key device was frozen/would not function due to chuck being seized.It was further observed that the device had cosmetic damage due to worn etch, color band chipping/fading, and illegible etch.It was determined that the device could not engage coupling attachment and did not function.It was further determined that the device failed pretest for marking & labeling, check drill chuck with key, check the maximum range of tool coupling, check the minimum range of tool coupling, check the handpiece coupling, check pins length of handpiece coupling, check the cannulation of attachment and check general function in running mode.It was noted in the service order that the device had gradual deterioration of metal.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2023.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of the frozen/would not move due to chuck being seized identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.Udi: (b)(4).

Brand Name
CHUCK WITH KEY/REAM SPEED FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17398718
Report Number8030965-2023-09344
Device Sequence Number17656005
Product Code HWE
UDI-Device Identifier07611819977877
UDI-Public07611819977877
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown